Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 13, 2025, 2:56 AM CDT for 5 counties in Minnesota; 8 counties in North Dakota. It took effect at May 13, 2025, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2025, 2:56 AM CDT (07:56 UTC)
- In effect from
- May 13, 2025, 11:00 AM CDT
- Expired
- May 13, 2025, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 31 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3260 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS73 KFGF 130756 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 256 AM CDT Tue May 13 2025 MNZ001>004-007-NDZ008-016-026>030-039-054-131600- /O.NEW.KFGF.WI.Y.0010.250513T1600Z-250514T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh- Including the cities of Mayville, Hallock, Leroy, Walhalla, Ada, Portland, Syre, Nash, Hillsboro, Grand Forks, Hadler, Kelso, Oakwood, Mcville, Park River, Lakota, Argyle, Karlstad, Faith, Lankin, Warren, Finley, Hatton, Stephen, Roseville, Crookston, Adams, Radium, Lancaster, Cooperstown, Cavalier, Moorhead, Hope, Halstad, Twin Valley, Backoo, Aneta, Tolna, Florian, Grafton, Akra, Drayton, Fargo, Flaming, Englund, Bowesmont, East Grand Forks, and Fairdale 256 AM CDT Tue May 13 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds will also cause areas of blowing dust and dirt, reducing visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
4 follow-up statements
618 WWUS73 KFGF 131244 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 744 AM CDT Tue May 13 2025 MNZ001>004-007-NDZ008-016-026>030-039-054-132045- /O.CON.KFGF.WI.Y.0010.250513T1600Z-250514T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh- Including the cities of Mcville, Stephen, Aneta, Walhalla, Mayville, Fargo, Argyle, Backoo, Finley, Adams, Kelso, Drayton, Englund, Hillsboro, Flaming, Lancaster, Fairdale, Syre, Radium, Lakota, Roseville, Twin Valley, Halstad, East Grand Forks, Warren, Akra, Cavalier, Florian, Hatton, Bowesmont, Moorhead, Ada, Portland, Nash, Tolna, Hope, Karlstad, Faith, Hallock, Cooperstown, Lankin, Crookston, Oakwood, Grafton, Grand Forks, Leroy, Park River, and Hadler 744 AM CDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds will also cause areas of blowing dust and dirt, reducing visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
788 WWUS73 KFGF 131823 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 123 PM CDT Tue May 13 2025 MNZ001>004-007-NDZ008-016-026>030-039-054-140000- /O.CON.KFGF.WI.Y.0010.000000T0000Z-250514T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh- Including the cities of Mcville, Stephen, Aneta, Walhalla, Mayville, Fargo, Argyle, Backoo, Finley, Adams, Kelso, Drayton, Englund, Hillsboro, Flaming, Lancaster, Fairdale, Syre, Radium, Lakota, Roseville, Twin Valley, Halstad, East Grand Forks, Warren, Akra, Cavalier, Florian, Hatton, Bowesmont, Moorhead, Ada, Portland, Nash, Tolna, Hope, Karlstad, Faith, Hallock, Cooperstown, Lankin, Crookston, Oakwood, Grafton, Grand Forks, Leroy, Park River, and Hadler 123 PM CDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds will also cause areas of blowing dust and dirt, reducing visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
095 WWUS73 KFGF 132020 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 320 PM CDT Tue May 13 2025 MNZ001>004-007-NDZ008-016-026>030-039-054-140000- /O.CON.KFGF.WI.Y.0010.000000T0000Z-250514T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh- Including the cities of Mcville, Stephen, Aneta, Walhalla, Mayville, Fargo, Argyle, Backoo, Finley, Adams, Kelso, Drayton, Englund, Hillsboro, Flaming, Lancaster, Fairdale, Syre, Radium, Lakota, Roseville, Twin Valley, Halstad, East Grand Forks, Warren, Akra, Cavalier, Florian, Hatton, Bowesmont, Moorhead, Ada, Portland, Nash, Tolna, Hope, Karlstad, Faith, Hallock, Cooperstown, Lankin, Crookston, Oakwood, Grafton, Grand Forks, Leroy, Park River, and Hadler 320 PM CDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds will also cause areas of blowing dust and dirt, reducing visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
622 WWUS73 KFGF 132339 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 639 PM CDT Tue May 13 2025 MNZ001>004-007-NDZ008-016-026>030-039-054-140045- /O.EXP.KFGF.WI.Y.0010.000000T0000Z-250514T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh- Including the cities of Akra, Flaming, Warren, Lancaster, Lankin, Hallock, East Grand Forks, Cooperstown, Mayville, Fairdale, Moorhead, Grafton, Hatton, Portland, Roseville, Faith, Karlstad, Leroy, Backoo, Radium, Nash, Kelso, Halstad, Hillsboro, Hope, Tolna, Grand Forks, Mcville, Twin Valley, Adams, Walhalla, Florian, Lakota, Crookston, Cavalier, Finley, Stephen, Park River, Hadler, Syre, Oakwood, Drayton, Argyle, Englund, Aneta, Fargo, Ada, and Bowesmont 639 PM CDT Tue May 13 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to diminish across the advisory area this evening. Therefore, the advisory will be allowed to expire on time. $$ Telken
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 12, 10:51 PM CDT, 4 hours 5 minutes earlier. Its key messages:
- Near critical fire weather continues through the overnight hours. Critical fire weather conditions will persist into Tuesday, with a fire weather watch in effect.
- Winds will again gust up to 50 mph on Tuesday, which may lead to blowing dust.
- Widespread rain Wednesday night though Friday with a low (5%) chance for severe weather Wednesday late afternoon into Wednesday night.
Area forecast discussion, May 12, 10:51 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1051 PM CDT Mon May 12 2025
.KEY MESSAGES...
- Near critical fire weather continues through the overnight
hours. Critical fire weather conditions will persist into
Tuesday, with a fire weather watch in effect.
- Winds will again gust up to 50 mph on Tuesday, which may lead
to blowing dust.
- Widespread rain Wednesday night though Friday with a low (5%)
chance for severe weather Wednesday late afternoon into
Wednesday night.
&&
.UPDATE...
Issued at 1051 PM CDT Mon May 12 2025
All headlines for this evening have now expired. Winds have
dropped off, but RH values are still in the 20s. RH recovery
will be very poor tonight, with many struggling to get to 40%.
Therefore, near critical fire conditions will continue
overnight. Winds have dropped off enough for blowing dust to
come to an end. Overall the forecast remains on track.
UPDATE
Issued at 704 PM CDT Mon May 12 2025
Red Flag Warning continues for the next few hours. RH values are
still in the teens with a few low twenties west of the Red River
Valley. Winds remains strongest in the corridor from southeast
ND through the central Red River Valley into northwestern MN.
While blowing dust is still occuring, especially in this
corridor of stronger winds, visibilities are improving.
&&
.DISCUSSION...
Issued at 340 PM CDT Mon May 12 2025
...Synopsis...
Southwesterly flow aloft continues through today and tomorrow as
the main upper trough digs into the Rockies. Surface trough
will remain fairly deep to our west, with a good pressure
gradient bringing strong southerly winds. A lead shortwave
coming out on Wednesday will bring increasing precipitation
chances west of the Red River, but at least some locations will
continue to see strong southerly winds and very warm
temperatures into mid-week. The true change in pattern will be
Thursday as the upper low starts to move out into the Plains and
Upper Midwest. An abrupt change to below average temperatures
for Friday and Saturday as northwesterly flow sets up behind the
trough and cold front moves through. Signs of another trough
approaching next Monday, although details uncertain at this
point.
...Critical fire weather conditions this evening and tomorrow...
See fire weather discussion below.
...Winds gusting this evening with blowing dust...
Strong mixing with many locations gusting up to 40 mph, and some
spots even getting above 45 to 50 mph. No sites have been
getting down to half a mile at this time, but a few locations
are down to 1 or 2 miles for a short period. Think that the
mention of blowing dust in the wind advisory should be
sufficient.
...Rain chances and severe weather possibility...
The shift in the pattern will bring the chance for some
precipitation late Wednesday and into the end of the week.
Timing of the lead shortwave on Wednesday looks like the the
best instability and lift will be to our west during peak
heating. However, any convection firing to our west will sustain
itself at least a little with elevated CAPE over 1200 J/kg in
the southern RRV and the low level jet kicking in and helping
deep layer shear get up to 40 kts. There is about a 5 percent
chance of some hail up to an inch and damaging winds Wednesday
night, mainly south of the Highway 200 corridor. The upper low
wraps up to our south and east by Thursday, and there is always
the possibility of some surprises in that kind of setup.
Widespread wetting rain is more certain, with high confidence of
over a tenth of an inch, and a 60 to 95 percent chance for over
a quarter of an inch. There is even a 50 percent chance for an
inch or more by Friday morning. Good cold air advection behind
the system on Friday into Saturday, so not out of the question
that a few snowflakes could mix in although confidence is low
and impacts look minimal.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1051 PM CDT Mon May 12 2025
Winds are weakening as the sun sets. Winds will remain
elevated overnight, with LLWS the largest concern. Tuesday will
be much like what we saw today, with blowing dust again reducing
visibilities. Visibilities were most consistently MVFR at KGFK
and KTVF this afternoon due to blowing dust. Held onto that idea
for Tuesday in this set of TAFs. Visibilities will improve as
winds decrease Tuesday evening.
&&
.FIRE WEATHER...
Issued at 340 PM CDT Mon May 12 2025
Afternoon relative humidity values will continue to be down in
the 15 to 20 percent range with gusts to 40 to 50 mph, so
certainly will keep the Red Flag going. Some recovery overnight
but not a lot as winds will continue to keep the boundary layer
mixed. Some spots may be below 40 percent but others will see
overnight RH values in the 40 to 50 percent range. Will let the
red flag go this evening but with temperatures again in the 90s
tomorrow and gusts over 40 mph again, a fire weather watch is
needed. Expecting slightly better dew points for Wednesday, but
again will be fairly breezy and warm ahead of the cold front, so
will just keep an eye out of things for now.
Finally Thursday will see widespread precipitation and cooler
temps suppressing the fire weather threat for late week.
&&
.CLIMATE...
Issued at 243 PM CDT Sat May 10 2025
Record High Temperatures:
May 12 (Monday):
NWS FGF/UND: 95/1900
KGFK: 91/1977
KFAR: 96/1900
KPKD: 89/1906
KBDE: 85/1991
May 13 (Tuesday):
NWS FGF/UND: 92/1932
KGFK: 93/1977
KFAR: 95/1894
KPKD: 91/1900
KBDE: 88/1932
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Fire Weather Watch from 9 AM CDT Tuesday through Tuesday
evening for NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
MN...Fire Weather Watch from 9 AM CDT Tuesday through Tuesday
evening for MNZ001>009-013>017-022>024-027>032-040.
&&
UPDATE...Rafferty
DISCUSSION...JR
AVIATION...Rafferty
FIRE WEATHER...JR
CLIMATE...TTHazardous weather outlook, May 12, 10:43 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1043 PM CDT Mon May 12 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-140345- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1043 PM CDT Mon May 12 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Near critical fire conditions will continue overnight tonight with relative humidity values not rising much above 40% at best for a few hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions may develop once again on Tuesday. Tuesday...Non Thunderstorm Wind Risk. Wednesday...Level 1 out of 5 Severe Thunderstorm Risk. Friday and Saturday...Frost Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:13 AM CDT | Red Flag Warning | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 18 hr |
| May 13, 3:18 PM CDT | Fire Weather Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 12 hr |
Nearby
Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.